Strong hypnic jerks, lasting all night. Within minutes of falling asleep, small jerks in the arms, legs, hands and feet. Within 15 minutes, a full body jerk that wakes me fully, and increases my heart rate. 20-30 minutes later I will doze off again, and the cycle will repeat. I haven't gotten a good nights sleep in about ten days, since this started.
Medications: Zoloft 100mg q1d, Trazodone 100mg 1-2 hs
Mirena IUD - 4 months left in it's life.
I have currently d/c the trazedone, as it was my first suspect. Last night was the first night without it, no change. The Mirena is my second suspect, as I have heard it can do weird things to you when it's getting close to time to get it out.
It may not be related to medications. Your symptoms of moving your legs in sleep could be due to a sleep disorder called Periodic Limb Movement Disorder (PLMD). They disrupt sleep and cause involuntary movements during sleep. The cause is not known. They can be diagnosed with a sleep study and medications help to control them
My son is 17 yo. first time he had them when he was about to have his apedix remoove he was under big stress. He was sleeping then wakes up and start ucontroloblle hands and legs jerking it last for about 10 min, he is in obsolut cancheus condition when this happens. After one year pas we were at his comp. , it happen again that day last thesame 10 min, the pattern of those jerks are thesame, Now, enother year after we went for our hollydays to florida and it happening every night, he gous to bed sleeps for 40min to 2.00 hour it start when he is at sleep,but he allways wakes up and it starts again. He talled me that after each episode he has a lot of energy, During each episode he would wake up and becouse he is very scert he starts walking back and force, while his jerks with his hands and legs, they look to me like shock-like contractions. Us usuale they last 10 - 15 min, when they stop hi gous to bad and sleeps normal untill the morning. Sims to me it happens only when we are on the trip or vacation. Is anybody expirience something like that?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.